MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Eye Pain (4467); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following the cataract surgery with intraocular lens (iol) implant procedure, it was reported that the patient¿s vision had never improved.It was actually worse than before surgery and her vision was still not great.The patient had second opinion outside of her small town.The patient had seen a retina doctor who said her eye was healthy.It was also told to her that she needs a yttrium aluminum garnet (yag) laser to clean off the "flap" off the lens.Additional information has been requested.On (b)(6) 2025, the patient underwent a 10-day postoperative evaluation.The patient reports that distant vision still appears fuzzy and that small regular print is blurry.The client wants to ensure that the right eye (od) has healed properly before planning any procedures for the left eye (os).The patient also stated she had experienced some aching pain in the right eye and was using antibiotic and corticosteroids.On (b)(6) 2025 the patient reported that right eye vision was still blurry.The patient was using corticosteroid.The patient was taking analgesic and antipyretic and antacids.On (b)(6) 2025 the patient reported persistent blurry vision that pretty much stays all the time but then comes and goes at times.On (b)(6) 2025 the patient reported vision in right eye was very blurry with smaller print, seeing double vision.The patient was using corticosteroids.On (b)(6) 2025 the patient reports that her vision in the right eye had continued to be not as clear or well as she was expecting after surgery.The patient notes that she went to see another physician (retina specialist) for her retina evaluation, and he reports that her retina health was good and no issues causing her vision issues in the right eye.The patient reported that she hasn't noticed any improvement and she still has blur for reading and for distance.The patient stated that after talking with retina specialist and her previous conversation with initial surgeon, she would want to get the iol exchanged.The patient was taking corticosteroids, antibiotic antacid and analgesic.On (b)(6) 2025 the patient experienced persistent pain and worsening vision.Despite these concerns, the patient condition did not improve.Iol remained in good centration with no opacification seen behind implant.Best corrected visual acuity (bcva) was limited and patient reported that her vision was not clear.The previously discussed iol exchange with a standard iol was performed.The patient was taking corticosteroids, antibiotic antacid and analgesic.On (b)(6) 2025 the patient stated she was still having issues with her vision being blurred mostly up close since having the lens exchange.The patient does complain of some blurriness at a distance as well.She complained of having pain in her right eye, she stated it occasionally feels like something was in it.The patient stated she was using corticosteroids and antibiotics, antacid and analgesic.Edema was noted over the incision.On (b)(6) 2025 3-week post operation visit, the patient reported that she was not happy with her vision.She stated that her vision was blurry both at distance and up close and that it varies depending on what she was looking at.The patient using corticosteroids.The patient also reported that she had ¿puss bumps¿ on her right lower lid (rll) that looked like a stye and she treated it with hot compresses and antibiotic drops for a few days.The patient stated she was using corticosteroids and antibiotics, antacid and analgesic.Blepharitis and lid hygiene was discussed in detail.Recommend warm compresses, baby shampoo or commercial lid scrubs, and daily fish oil (1500 mg of omega-3) as a maintenance regimen.The patient had been informed that a flap of something unknown might be covering the lens and that would need laser surgery.On (b)(6) 2025 the patient still had no vision in her right eye.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in e.3.And h.11.The product was not returned for analysis.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The root cause for the reported complaint could not be determined.The exchange from company 23.5d iol to a company 23.5d iol, may suggest that the replacement lens was an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23346435
Report Number9612169-2025-02088
Device Sequence Number9452372
Product Code POE
UDI-Device Identifier00380652405317
UDI-Public(01)00380652405317(17)270705(11)230707(10)25677388
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.235
Device Lot Number25677388
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/02/2025
Date Device Manufactured07/07/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale